MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number A2040-120
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no indication of a lot specific product issue.Without having the device to examine, the investigation was unable to determine a conclusive cause for the reported difficulties.It may be possible that after deflation, the balloon was caught with the occluded previously implanted stent, resulting in difficulty removing and separation of the balloon; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat an occluded, previously stented lesion in the superficial femoral artery.A 4.0 x 120 mm armada 14 percutaneous transluminal angioplasty (pta) balloon catheter was advanced with no reported resistance and the balloon was inflated once to an unknown pressure.There were no reported problems with deflation.Resistance of an unknown origin was met when attempting to remove the pta balloon catheter.The pta balloon catheter was removed as a single unit; however, outside of the anatomy, it was noted that the balloon had separated from the catheter and was found to be in multiple pieces.A buddy catheter was used to retrieve all the separated pieces of the balloon from the patient's anatomy and contrast was used to confirm the buddy catheter was successful.No further intervention was performed.There was no reported adverse patient sequela and no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
(b)(4).Correction: the date received by mfr was filed incorrectly on the initial medwatch report as 10/04/2018, but should have been 10/02/2018.
 
Event or Problem Description
Subsequent to the initial/ final filed report the following information was received: the balloon was inflated once to 8 atmospheres for 3 minutes.No additional information was provided.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7944345
Report Number2024168-2018-07752
Device Sequence Number857233
Product Code LIT
UDI-Device Identifier08717648156168
UDI-Public08717648156168
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberA2040-120
Device Lot Number7121241
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/04/2018
Supplement Date Received by Manufacturer10/11/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: COMMAND
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight73